Alert archive / Alabama / Small Craft Advisories in 2017
Small Craft Advisory 35, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at May 24, 2017, 10:43 AM CDT. It took effect at May 24, 2017, 1:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2017, 10:43 AM CDT (15:43 UTC)
- In effect from
- May 24, 2017, 1:00 PM CDT
- Expired
- May 24, 2017, 10:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
752 WHUS74 KMOB 241543 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1043 AM CDT WED MAY 24 2017 ...INCREASING WESTERLY WINDS AND BUILDING SEAS WILL BRING HAZARDOUS CONDITIONS FOR SMALL CRAFT... GMZ631>635-250000- /O.NEW.KMOB.SC.Y.0035.170524T1800Z-170525T0000Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-PERDIDO BAY- PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- 1043 AM CDT WED MAY 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM CDT THIS AFTERNOON UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 1 PM CDT THIS AFTERNOON UNTIL 7 PM CDT THIS EVENING. * WINDS...WESTERLY WINDS INCREASING TO AROUND 20 KNOTS. * WAVES/SEAS...BAYS AND SOUNDS BECOMING CHOPPY TO ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ650-655-670-675-250000- /O.EXT.KMOB.SC.Y.0033.000000T0000Z-170525T0900Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1043 AM CDT WED MAY 24 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT THURSDAY... * WINDS...WESTERLY WINDS 20 TO 25 KNOTS THROUGH THIS EVENING, BECOMING NORTHWEST LATE TONIGHT. * WAVES/SEAS...BUILDING TO 5 TO 8 FEET NEAR SHORE AND 6 TO 9 FEET WELL OFFSHORE LATE THIS AFTERNOON INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
340 WHUS74 KMOB 242352 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 652 PM CDT WED MAY 24 2017 ...INCREASING WESTERLY WINDS AND BUILDING SEAS WILL BRING HAZARDOUS CONDITIONS FOR SMALLER MARINE CRAFT OVER AREA BAYS...SOUNDS AND THE OPEN GULF WATERS... GMZ633>635-250100- /O.CAN.KMOB.SC.Y.0035.000000T0000Z-170525T0000Z/ PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- 652 PM CDT WED MAY 24 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL CRAFT ADVISORY. LATEST OBSERVATIONS INDICATE THAT WINDS HAVE LOWERED TO BELOW SMALL CRAFT ADVISORY. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION. $$ GMZ631-632-250300- /O.EXT.KMOB.SC.Y.0035.000000T0000Z-170525T0300Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- 652 PM CDT WED MAY 24 2017 ...SMALL CRAFT ADVISORY HAS BEEN EXTENDED UNTIL 10 PM CDT THIS EVENING... * WINDS...WEST NORTHWEST WINDS 18 TO 23 KNOTS WITH OCCASIONAL HIGHER GUSTS. * WAVES/SEAS...BAYS AND SOUNDS CHOPPY TO ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ650-655-670-675-250800- /O.CON.KMOB.SC.Y.0033.000000T0000Z-170525T0900Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 652 PM CDT WED MAY 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY... * WINDS...WEST WINDS 20 TO 25 KNOTS THROUGH THIS EVENING, BECOMING NORTHWEST LATE TONIGHT. * WAVES/SEAS...5 TO 8 FEET NEAR SHORE AND 6 TO 9 FEET WELL OFFSHORE INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
220 WHUS74 KMOB 250315 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1015 PM CDT WED MAY 24 2017 ...INCREASING WEST NORTHWEST WINDS AND BUILDING SEAS WILL MAINTAIN HAZARDOUS CONDITIONS FOR SMALLER MARINE CRAFT OVER THE OPEN GULF WATERS... GMZ631-632-250415- /O.EXP.KMOB.SC.Y.0035.000000T0000Z-170525T0300Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- 1015 PM CDT WED MAY 24 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION. $$ GMZ650-655-670-675-250900- /O.CON.KMOB.SC.Y.0033.000000T0000Z-170525T0900Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1015 PM CDT WED MAY 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY... * WINDS...WEST TO NORTHWEST WINDS 20 TO 25 KNOTS. * WAVES/SEAS...5 TO 8 FEET NEAR SHORE AND 6 TO 9 FEET WELL OFFSHORE INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at May 24, 6:22 AM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, May 24, 6:22 AM CDT, 4 hours 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
622 AM CDT Wed May 24 2017
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
12Z issuance...CIGS/VISBYS range from VFR along to the coast to
low end MVFR/IFR north of Highway 84. An upper system spinning
over the Mid Mississippi River Valley will push east today through
tonight, bringing continued MVFR/IFR CIGS/VISBYS along with light
shra to areas along and north of Highway 84, with general MVFR to
VFR south.
/16
&&
.PREV DISCUSSION... /issued 414 AM CDT Wed May 24 2017/
NEAR TERM /Now Through Tonight/...
Shortwave energy sweeping around the base of a southward moving
upper low located over eastern portions of the Central Plains pushes
a front (currently located along the Lower Mississippi river) across
the forecast area today. Looking at the regional radar loop, the
bulk of of the rain is located closer to the upper low (read
northwest of the area), leaving a more isolated to scattered
coverage to our west to move over the area this morning. The current
activity over the land and marine portion of the forecast area
should be along our eastern border by the time the current package
comes into effect. As the day progresses, guidance is consistent
bringing a few isolated SHRA to northern portions of the forecast
area later today into tonight as the upper system transitions
from southward moving to eastward moving and opens, passing just
north of the area in the process. Am putting highest chance of
rain over eastern portions of the forecast area, mainly this
morning, with a few light SHRA hanging on over northern portions
into this evening as a result.
Cold air will move over the area behind the front, though with the
south to eastward movement transition of the upper system, am
expecting the initial northwest winds late afternoon to early
evening to transition to westerly, lessening the cold push. With
southeast portions of the forecast are seeing the cooler air last, a
northwest to southeast gradient with respect to highs is expected
today. Highs ranging from mid 70s northwest to low 80s southeast
are expected. Tonight, the cooler air overspreads the entire
forecast area, with overnight lows dropping into the well below
seasonal low to mid 50s.
/16
SHORT TERM /Thursday Through Friday night/...
The storm system which has plagued the forecast area for the past
several days will finally move east of the region Thursday. A
northwesterly flow aloft in wake of the system will herald a drier
airmass into our area as ridging, both at the surface and aloft,
moves into the forecast area. The result will be drier and slightly
cooler conditions for the 36-48 hour time period.
Shortwave ridging aloft should dampen as it heads into the eastern
United States Friday. The surface high should correspondingly move
east, resulting in a gradual return of low-level moisture to our
corner of the world Friday afternoon. Even so, precipitable water
values should remain below 1 inch, which is below climatological
means for this time of year. With no synoptic scale forcing present,
weather conditions should remain dry, although it'll likely feel a
little more humid. /02/
LONG TERM /Saturday Through Tuesday/...
Our next storm system will start to take shape Saturday, as a
shortwave trough tries to amplify heading into the Plains. The
associated cold front should push into the Lower Mississippi Valley
Sunday, then inch its way toward our forecast area for Monday and
Tuesday.
For Saturday, most of the low-level moisture is expected to pool
along the surface front extending from the Midsouth into the
ArkLaTex. And while precipitable water values approach seasonal
values for our area, any convective development will be due to
mesoscale processes. Because of the very limited nature of any
convective development, the odds of seeing showers/thunderstorms
will remain below 15% Saturday.
Things change for Sunday through Tuesday as the front approaches and
subsequently stalls. At least a scattered coverage of showers and
thunderstorms is expected through the period, with a weakening
diurnal trend anticipated by Tuesday. /02/
MARINE...
Strong westerly winds will transition to north-westerly, then ease
into Thursday night as surface high pressure moves toward and
over the area. Light to moderate onshore flow returns by Friday
as the surface high moves east of the area. A passing upper system
will bring a temporary increase in the onshore flow Saturday into
Saturday night, but by Sunday, the flow returns to a light
onshore.
/16
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through this evening for ALZ265-266.
FL...High Rip Current Risk through this evening for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 1 AM CDT Thursday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, May 24, 5:59 AM CDT, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 559 AM CDT Wed May 24 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-251200- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 559 AM CDT Wed May 24 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Ahead of a front moving over the area today, isoalted to scattered thudnerstorms are expected over areas east of the Tombigbee River. An isolated strong to severe storm is possible this morning southeast of Interstate 65, but organized severe activity is not expected. Damaging winds and locally heavy rains are the primary threat with any strong to severe storm. A high risk of dangerous rip currents is expected today into this evening, then become moderate tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A moderate risk of dangerous rip currents will last through Thursday for the western Florida panhandle. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Tuesday. GMZ630>635-650-655-670-675-251200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 559 AM CDT Wed May 24 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Moderate to strong west winds will create hazardous conditions for small craft through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Moderate west to northwest winds will ease into Friday, reducing the hazard to small craft.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:39 PM CDT | Special Weather Statement | MOB | Covington | 66 min |
| May 23, 8:09 PM CDT | Small Craft Advisory | MOB | 4 hr | |
| May 24, 3:21 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| May 24, 4:48 AM CDT | Special Marine Warning | MOB | 42 min | |
| May 24, 4:52 AM CDT | Special Marine Warning | MOB | 53 min | |
| May 24, 5:12 AM CDT | Special Marine Warning | MOB | 63 min | |
| May 24, 2:37 AM CDT | Special Weather Statement | MOB | Escambia | 38 min |
| May 24, 3:22 AM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 53 min |
| May 24, 9:23 AM CDT | River Flood Warning | MOB | George, Greene, Wayne | 64 hr |
Nearby
Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.